lightheaded

I had a Medtronic 2 lead Pacemaker installed on 07/16/2020. The first few nights of sleep eluded me. I was to afraid to sleep. I am now able to get 5-6 hours of sleep. I've been getting lightheaded quite often. Is this normal. I also have Asthma. I've noticed after using my Nebulizer with Albuterol I seem to be getting a fluttering feeling in my chest. Is the Pacemaker trying to compensate for the temporary increase in the heart rate caused by the Med. Any help will be greatly appreciated.

Mart-S


3 Comments

Not sure any PM can compensate for the beta-agonist you're using

by crustyg - 2020-07-22 11:25:33

Salbutamol/albuterol increases heart rate even as it relaxes smooth muscle in your bronchial tree to allow you to breathe out and improve your asthma.

I *suspect* that you're feeling the (hopefully mild) tachycardia produced by your anti-asthma drug.  Not sure that any PM is going to be able to make a difference, but it's something that I would present as a significant issue to my EP team for the first post-PM review.  It's possible that your PM can be tuned to make this less noticeable for you.

Best wishes.

Albuterol

by AgentX86 - 2020-07-22 12:56:29

What you're describing is a common side effect of Albuterol. You're using a nebulizer, which makes it difficult to impossible to control the dosage. If you can use it, a metered inhaler can regulate the dose so that maybe you can balance a useful dose with the unwanted symptoms.

Is getting lightheaded normal? Is albuterol messing up my pacemaker?

by Gotrhythm - 2020-07-22 18:31:43

No. Lightheadedness isn't normal although is is a fairly common complaint.

You are probably still on the factory settings of your device. Discuss the lightheadness when you go in for your checkup. It may or may not be something that adjusting the pacemaker settings can help.

Albuterol?

No. If your heartrate increases, the pacemaker is going to let it. The pacemaker doesn't react to your heart speeding up. Even though you have a pacemaker you can still feel your heart do "funny" things sometimes.

As somone who has been through a  host of asthma drugs looking for one that doesn't cause unacceptible side effect, I can tell you that a lot of inhalers make your heart feel and do odd things for a few minutes--and unfortunately the pacemaker won't help. Well, it does help one way. As soon as you heart settles down, the pacemaker will go back to giving you a nice, regular heartbeat.

 

You know you're wired when...

You always have something close to your heart.

Member Quotes

A properly implanted and adjusted pacemaker will not even be noticeable after you get over the surgery.